Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS La Crosse, WI

May 20, 2013Houston County, Minnesota; Allamakee County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 20, 2013, 8:29 PM CDT for Houston County, Minnesota; Allamakee County, Winneshiek County, Iowa. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 8:29 PM CDT (01:29 UTC)
Expired
May 20, 2013, 9:30 PM CDT
In force
61 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Allamakee County, IA, Winneshiek County, IA, Houston County, MN

The radar

The La Crosse radar (KARX), 66 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 8:30 PM CDTHAIL 13 N Ossian, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 7:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WUUS53 KARX 210129
SVRARX
IAC005-191-MNC055-210230-
/O.NEW.KARX.SV.W.0035.130521T0129Z-130521T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
829 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  EASTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
  SOUTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 930 PM CDT

* AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSSIAN...AND
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECORAH AROUND 845 PM CDT.
  SPRING GROVE AROUND 920 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY ROAD W 46 AND
CENTENNIAL ROAD...NORDNESS...STATE ROAD 9 AND FRANKVILLE ROAD...
GLENWOOD CHURCH...SATTRE...LOCUST...HANOVER...HIGHLANDVILLE...
QUANDAHL AND DORCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4309 9174 4314 9197 4350 9177 4350 9173
      4359 9173 4357 9125
TIME...MOT...LOC 0129Z 209DEG 26KT 4318 9180

HAIL...1.25IN
WIND...<50MPH

$$

ZT
5 follow-up statements
168 
WWUS53 KARX 210135
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT MON MAY 20 2013

IAC005-191-MNC055-210230-
/O.CON.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-WINNESHIEK IA-HOUSTON MN-
835 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOUSTON...EASTERN WINNESHIEK AND NORTHWESTERN ALLAMAKEE COUNTIES
UNTIL 930 PM CDT...

AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSSIAN...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECORAH AROUND 840 PM CDT
  GLENWOOD CHURCH AROUND 835 PM CDT
  NORONESS AROUND AROUND 835 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FRANKVILLE ROAD...GLENWOOD 
CHURCH...SATTRE...HANOVER...QUANDAHL...DORCHESTER...E ITZEN AND DUN 
ROMIN PARK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4312 9171 4317 9194 4350 9177 4350 9173
      4359 9173 4357 9125
TIME...MOT...LOC 0134Z 216DEG 30KT 4322 9175

HAIL...1.75IN
WIND...60MPH

$$

ZT
026 
WWUS53 KARX 210148
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
848 PM CDT MON MAY 20 2013

IAC005-191-MNC055-210230-
/O.CON.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-WINNESHIEK IA-HOUSTON MN-
848 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOUSTON...NORTHEASTERN WINNESHIEK AND NORTHWESTERN ALLAMAKEE COUNTIES
UNTIL 930 PM CDT...

AT 844 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
DECORAH...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN WINNESHIEK...NORTHWESTERN ALLAMAKEE AND SOUTHERN HOUSTON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS 
SATTRE...HANOVER...QUANDAHL...DORCHESTER...EITZEN...DUN ROMIN PARK 
CAMPGROUND AND COUNTY 5 AND PEYTON ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4318 9166 4324 9178 4334 9180 4343 9176
      4350 9173 4359 9173 4357 9125
TIME...MOT...LOC 0148Z 216DEG 30KT 4331 9166

HAIL...1.75IN
WIND...60MPH

$$

ZT
300 
WWUS53 KARX 210203
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT MON MAY 20 2013

IAC005-191-MNC055-210230-
/O.CON.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-WINNESHIEK IA-HOUSTON MN-
903 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOUSTON...NORTHEASTERN WINNESHIEK AND NORTHWESTERN ALLAMAKEE COUNTIES
UNTIL 930 PM CDT...

AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF WAUKON...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN WINNESHIEK...NORTHWESTERN ALLAMAKEE AND SOUTHERN HOUSTON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS DORCHESTER...COUNTY
ROADS A 26 AND X 6 A...EITZEN...DUN ROMIN PARK CAMPGROUND AND COUNTY
5 AND PEYTON ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4328 9156 4331 9169 4337 9172 4345 9172
      4350 9169 4359 9163 4357 9125
TIME...MOT...LOC 0203Z 216DEG 30KT 4342 9155

HAIL...1.25IN
WIND...60MPH

$$

ZT
853 
WWUS53 KARX 210215
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT MON MAY 20 2013

IAC191-210224-
/O.CAN.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
WINNESHIEK IA-
915 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINNESHIEK COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4336 9161 4359 9162 4359 9153 4357 9125
      4332 9152
TIME...MOT...LOC 0214Z 216DEG 30KT 4349 9147

$$

IAC005-MNC055-210230-
/O.CON.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-HOUSTON MN-
915 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOUSTON AND NORTHWESTERN ALLAMAKEE COUNTIES UNTIL 930 PM CDT...

AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF SPRING GROVE...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL WAS            
         REPORTED 3 NORTH OSSIAN AT 830 PM.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...EITZEN...WILLINGTON GROVE...DUN ROMIN PARK CAMPGROUND
AND COUNTY 5 AND PEYTON ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4336 9161 4359 9162 4359 9153 4357 9125
      4332 9152
TIME...MOT...LOC 0214Z 216DEG 30KT 4349 9147

HAIL...1.25IN
WIND...60MPH

$$
066 
WWUS53 KARX 210224
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT MON MAY 20 2013

IAC005-MNC055-210234-
/O.CAN.KARX.SV.W.0035.000000T0000Z-130521T0230Z/
ALLAMAKEE IA-HOUSTON MN-
924 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOUSTON AND
NORTHWESTERN ALLAMAKEE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 4336 9161 4359 9162 4359 9153 4357 9125
      4332 9152
TIME...MOT...LOC 0224Z 216DEG 30KT 4356 9141

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:08 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 20, 6:08 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT MON MAY 20 2013

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 325 PM CDT MON MAY 20 2013

SURFACE MAP THIS AFTERNOON HAS A DEEP 995MB LOW OVER NORTHEAST SD
WITH A COLD FRONT/OCCLUSION EXTENDING SOUTHEAST OUT OF THE LOW INTO CENTRAL
MN/WI. DEW POINT ANALYSIS SHOWS DRIER AIR HAS PUSHED INTO THE AREA
TODAY BEHIND THE COLD FRONT. VIS SATELLITE SHOWING GROWING CUMULUS
FIELD GROWING ACROSS THE AREA...WITH LAPS INDICATING 0-1KM MLCAPE
ONLY AROUND 500J/KG AT THIS TIME. MEANWHILE...WATER VAPOR
IMAGERY/RAP H3 ANALYSIS SHOWING A JET MAX LIFTING NORTHEAST OUT OF
KS TOWARD THE AREA. THIS FEATURE IS EXPECTED TO INTERACT WITH A
DRYLINE MOVING NORTHEAST OUT OF NEB THIS EVENING FOR ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS. RAP13 SHOWS 0-1KM CAPE INCREASING INTO
THE 1300J/KG BY 03Z ALONG WITH AMPLE 0-3KM BULK SHEAR IN THE 35-40KT
RANGE. APPEAR STAGE IS SET FOR ANOTHER SEVERE THREAT WITH DAMAGING
WIND AND LARGE HAIL BEING THE MAIN THREAT. TORNADO THREAT APPEARS
SLIGHTLY DIMINISHED AT THIS POINT DUE TO HIGHER LIFTED CONDENSATION
LEVELS/LCLS.  LOOKING FOR THE CONVECTION TO WANE AFTER MIDNIGHT AS
THE BOUNDARY AND MOISTURE TRANSPORT MOVES NORTHEAST OUT OF THE AREA.

FOR TUESDAY...EXPECTING SLIGHTLY DRIER AIR TO OVERSPREAD MUCH OF THE
AREA IN DRY SLOT OF THE LOW AS IT MOVES THROUGH SOUTHERN MN. FAIRLY
STEEP LAPSE RATES WILL BE IN PLACE...HOWEVER WITH NO DEFINITE
BOUNDARY TO FOCUS CONVECTION...WENT WITH LOWER-END CONVECTION
PROBABILITIES SOUTHWEST OF I-94 WITH HIGHER POPS NORTHEAST OF THIS.
OTHERWISE...PLAN ON COOLER BUT NEAR NORMAL HIGH TEMPERATURES IN THE
70S.

.LONG TERM...(TUESDAY NIGHT THROUGH MEMORIAL DAY)
ISSUED AT 325 PM CDT MON MAY 20 2013

A BREAK IN THE ACTION IS EXPECTED TUESDAY NIGHT AS THE DRY SLOT OF
THE LOW CONTINUES TO WORK NORTHEAST THROUGH THE AREA AND DEFORMATION
SHRA/TS ACTIVITY REMAINS NORTHWEST. FOR WEDNESDAY...LOOK FOR THE LOW
TO SLIP EAST TOWARD SOUTHERN LAKE MICHIGAN WITH THE DEFORMATION
SHRA/ISOLATED THUNDER WORKING SOUTHEAST ACROSS THE AREA. WITH THE
DYNAMIC COOLING OF THE UPPER LOW/CLOUDS/PRECIPITATION...PLAN ON
HIGHS ONLY IN THE 60S. SHOWER CHANCES STAY IN THE FORECAST THROUGH
WEDNESDAY NIGHT/THURSDAY MORNING AS THE LOW SLOWLY MOVES EAST INTO
THE GREAT LAKES REGION.

FOR THURSDAY NIGHT/FRIDAY...APPEARS MUCH DRIER AIR WILL ADVECT INTO
THE AREA ON NORTH/NORTHEAST WINDS FROM HIGH PRESSURE OVER ONTARIO
CANADA. HIGHS COOL TREND CONTINUES THURSDAY/FRIDAY WITH READINGS
TOPPING OFF IN THE 60S.

SHOWER AND THUNDERSTORMS EXPECTED TO RE-ENTER THE PICTURE FRIDAY
NIGHT AND THEN LAST INTO SATURDAY AS A MID-LEVEL TROUGH OF LOW
PRESSURE MOVES THROUGH THE NORTHERN PLAINS INTO IA. APPEARS HIGHEST
PROBABILITY RAIN CHANCES REMAIN SOUTHWEST OF I-94 WITH DRIER
SOUTHEAST OUTFLOW OUT OF HIGH PRESSURE DROPPING INTO THE GREAT LAKES
REGION. RAIN CHANCES GET A LITTLE IFFY THROUGH THE REMAINDER OF THE
WEEKEND WITH THAT WEAK MID-LEVEL WAVE SKIMMING SOUTH OF THE AREA AND
HIGH PRESSURE REMAINING OVER ONTARIO/GREAT LAKES REGION. ONE THING
LOOKS SURE THOUGH...AND THAT COOLER THAN NORMAL TEMPERATURES WITH
HIGHS SATURDAY AND SUNDAY REMAINING IN THE 60S...WARMING SLIGHTLY
INTO THE MID 60S/LOWER 70S FOR MEMORIAL DAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 607 PM CDT MON MAY 20 2013

ADDITIONAL CONVECTIVE ACTIVITY HAS BEEN SLOW TO DEVELOP TODAY.
SOME ACTIVITY STARTING TO DEVELOP OVER WESTERN IOWA AHEAD OF THE
NEXT SHORT WAVE TROUGH ROUNDING THE BASE OF THE UPPER LEVEL
TROUGH. THE 22.21Z HRRR SHOWS THIS AREA OF CONVECTION WILL
CONTINUE TO ENHANCE THROUGH THE EVENING MOVING NORTHEAST TOWARD
THE REGION AND POSSIBLY IMPACTING THE TAF SITES AROUND 03Z FOR A 3
TO 4 HOUR PERIOD. HAVE ADJUSTED THE TIMING OF THE VCTS IN BOTH
TAFS TO REFLECT THIS NEW TIMING. ONCE THIS WAVE MOVES PAST THE
AREA...NOT A LOT OF ACTIVITY IS EXPECTED FOR THE REMAINDER OF THE
PERIOD. THE FRONT OVER EASTERN NEBRASKA IS EXPECTED TO SWING
THROUGH THE AREA EARLY TUESDAY AFTERNOON BRINGING THE WINDS AROUND
TO A MORE SOUTHWEST TO WEST DIRECTION. THIS WILL REALLY LIMIT THE
LOW LEVEL CONVERGENCE AND JUST EXPECTING A VFR CEILING TO BE IN
PLACE AS THE UPPER LEVEL LOW DRIFTS CLOSER TO THE AREA.

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT MON MAY 20 2013

WITH BETTER FOCUS FOR CONVECTION THIS EVENING BEING ALONG AND EAST
OF THE MISSISSIPPI RIVER....HAVE DECIDED TO DROP THE FLOOD WATCH
THAT WAS IN EFFECT FOR PORTIONS OF SOUTHEAST MN/A PART OF NORTHEAST
IA. HOWEVER...WILL HAVE TO REMAIN ON HIGH ALERT FOR RIVER
FLOODING...PARTICULARLY ALONG THE ROOT RIVER IN SOUTHEAST MN AND THE
CEDAR IN NORTHEAST WHERE RIVER FLOOD WARNINGS ARE IN EFFECT. OTHER
RIVERS AND TRIBUTARIES WILL ALSO HAVE TO WATCHED ACROSS SOUTHEAST
MN/NORTHEAST IA FOR RISING WITHIN BANK LEVELS FROM RECENT HEAVY
RAINFALL ACTIVITY. DRYING EXPECTED FINALLY ON THURSDAY AS HIGH
PRESSURE NOSES IN FROM CANADA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...04
HYDROLOGY...DAS
Hazardous weather outlook, May 20, 3:26 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CDT MON MAY 20 2013

IAZ008-009-018-MNZ087-094-095-211100-
FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
326 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA
AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR RECENT HEAVY RAIN AND ON-GOING
FLOODING.

ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING.
ALTHOUGH THE STORMS WILL BE MORE SCATTERED THAN WEATHER ON SUNDAY...
A FEW STRONGER STORMS COULD DEVELOP WITH A RISK OF HAIL...
DAMAGING WIND AND BRIEF RAINFALL. ALTHOUGH A TORNADO COULD NOT BE
RULED OUT...THE OVERALL RISK LOOKS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. THE
PRIMARY CONCERN WILL BE LOCALIZED FLOODING DUE TO THE RECENT HEAVY
RAIN.

ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY
NIGHT THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN ANY
SEVERE WEATHER POTENTIAL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED BETWEEN 5 PM AND 10 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ010-011-019-029-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055-
061-211100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE-
GRANT-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-
TREMPEALEAU-VERNON-WINNESHIEK-WINONA-
326 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP HEADING
INTO THE EVENING. ALTHOUGH NOT EXPECTED TO BE AS WIDESPREAD AS
SUNDAY...A FEW SEVERE STORMS ARE POSSIBLE THAT COULD PRODUCE HAIL...
DAMAGING WIND AND BRIEF HEAVY RAINS. AN ISOLATED TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. SEVERE
WEATHER IS NOT ANTICIPATED WITH THESE STORMS.

ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY
NIGHT THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN ANY
SEVERE WEATHER POTENTIAL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED BETWEEN 5 PM AND 10 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086-211100-
DODGE-WABASHA-
326 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE STILL POSSIBLE
THROUGH MID EVENING. A MAJORITY OF THE SEVERE WEATHER WILL LIKELY
STAY SOUTH AND EAST OF THE AREA...BUT A BRIEF STRONG STORM IS
STILL POSSIBLE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. SEVERE
WEATHER IS NOT ANTICIPATED WITH THESE STORMS.

ADDITIONAL CHANCES OF THUNDERSTORMS ARE IN THE FORECAST FOR FRIDAY
NIGHT THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN ANY
SEVERE WEATHER POTENTIAL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY NOT BE NEEDED...BUT IF ANY STRONG STORMS ARE
OBSERVED...REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE/AJ/SHEA

In the hours before

Local storm report, May 20, 4:49 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND DMG     5 E WAUKON              43.27N 91.38W
05/19/2013                   ALLAMAKEE          IA   PUBLIC

            ONE TREE DOWN...TEN INCH TRUNK SNAPPED OFF

&&

AK
Special weather statement, May 20, 7:41 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT MON MAY 20 2013

IAZ010-019-029-210115-
CHICKASAW-FAYETTE-WINNESHIEK-
741 PM CDT MON MAY 20 2013

AT 738 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTRAL FAYETTE COUNTY...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER
AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ST. LUCAS...ELDORADO...FESTINA...FORT ATKINSON...CALMAR...LAKE MEYER
COUNTY PARK...NORDNESS AND COUNTY ROAD W 46 AND CENTENNIAL ROAD.

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:47 PM CDTAreal Flood WarningARXFillmore, Mower, Olmsted12 hr
May 21, 3:50 PM CDTRiver Flood WarningARXAllamakee45 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.